Started with bulging disc in 2009. Big toe became numb and then gradually cramps started in foot and toes every night. Drink electrolyte water and tonic water but nothing seems to help. Any suggestions?
You would have to go to your doctor for it. But the drug Gabapentin helps me. It is an anti-inflamatory for nerves. The only problem with it is that it makes you tires. It probably won't make you that tired if that start you on a low dose like 300 mg.. I have been up to as high as 2400 mg. But it knocks me out at that dose. Another drug they use for that and I don't know if I am spelling it right is amitryptiline. It originally was used a long time ago as a anti-depressant and discovered it really is not that good of use for that anymore. Some still use it but not much. They mostly use it for nerve pain. I really don't know of any thing that will help that pain except a prescription drug. The drug of choice for immediate results would be a steroid like prednisone or a shot of torisone.
I must agree about muscle relaxers, I've spondylolisthesis and discs that are pinching nerves, plus bone spurs digging into my spinal column, so I'd imagine we may be having similar symptoms. I too, get terrible feet and leg cramping, so a muscle relaxer, Flexeril or Zanaflex or something milder to start with such as Skelaxin may help a great deal.
It's a good idea to have blood work done, to see if you are deficient in any vits or minerals, as that can be the culprit of this cramping.
My heart goes out to you, Josiemgirl,
P.S. Amitriptyline, as mentioned, works great as a sleep aid and helps with chronic pain, quite well, yet it doesn't help muscle cramping, at least not in my experience. But it may help you sleep better with the pain you are having.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Dr. started me on Carvidilol 12.5 tablet, 5 day's later started sciatic pain and numness in big toe?
Posted 22 Dec 2010 • 1 answer
Posted 11 May 2013 • 2 answers
Posted 17 Jul 2014 • 1 answer
I have PH+CML take 400 mg imatinib(Gleevec) I be been having horrible feet toe cramps last for 5-10?
Posted 20 Dec 2015 • 0 answers
Drop heavy object on foot now joint of big toe and foot slightly swallow some red and blue colour b?
Posted 2 Jul 2016 • 1 answer